AIDS Home > Isentress Overdose
It is not known what exactly to expect from an Isentress overdose. If you take too much of the drug, you may experience the typical side effects of Isentress, but perhaps more severely. Treatment for an Isentress overdose may include administering certain medications, pumping the stomach, or treating the symptoms that occur as a result of the overdose.
Isentress Overdose: An OverviewIsentress® (raltegravir) is a prescription AIDS and HIV medication. It belongs to a class of medications known as integrase inhibitors. The effects of an Isentress overdose will vary, depending on a number of factors, including the Isentress dosage and whether it was taken with any other medicines, alcohol, food, or street drugs.
If you happen to overdose on Isentress, seek immediate medical attention.
Symptoms of an Isentress OverdoseIt is not known what exactly to expect from an overdose of Isentress. In studies, high doses of the drug (up to 1800 mg per day, compared to the usual dose of 400 mg twice daily) did not cause any increased toxicity. It is reasonable to expect that an Isentress overdose would likely cause the usual Isentress side effects, but perhaps more severely than usual.
Treatment for an Isentress OverdoseIt is also not known how to best treat an Isentress overdose. If the overdose was recent, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Also, treatment will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek prompt medical attention if you believe that you may have overdosed on Isentress.